MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Model Number 828810PL
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 5 of 5 reports linked to mfg report numbers: 3013886523-2022-00471, 3013886523-2022-00472, 3013886523-2022-00473, 3013886523-2022-00474.A physician reported an unknown certas valve was implanted in a 20 month-old female patient on (b)(6) 2022.The valve was found at an incorrect setting after mri using both hand held and manual devices on multiple dates ((b)(6) 2022, (b)(6) 2022, (b)(6) 2022, (b)(6) 2022, (b)(6) 2022).Therefore, the valve was removed.Note: although only one valve was removed, five reports have been opened for this event because it is unknown if the valve remained with the wrong setting during 10 days, or if the setting was corrected/adjusted each time it was found incorrect (5 occasions).A request for clarification was sent; however, no additional information has been received.Our reasoning is that the valve changed the setting in 5 occasions.
 
Additional Manufacturer Narrative
The certas valve (id 828810pl) was returned for evaluation.Device history record (dhr) - the product code 82-8810pl with lot 6247702 conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 5.The valve was visually inspected, needle holes in the needle chamber were noted as well as liquid and biological debris in the valve casing.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and pressure.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was noted on the ruby ball and on the cam / ball arm assembly as well as the "rc".The root cause for the pressure issue noted during the investigation is due to biological debris found on the ruby ball and on the cam / ball arm assembly as well as the rc, the debris was stopping the ruby ball from being seated correctly.The possible root cause for the programing issue reported by the customer could be due to ¿valve no longer mri resistant, can unintentionally change setting.¿.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d1, d2a, d4, d6b, g3, g6, h2, h3.Additional information received; certas valve 82-8810pl implanted (b)(6) 2022.Removed on (b)(6) 2022 lot # 6247702 confirmation received: question: from date (b)(6) 2022 to (b)(6) 2022, the valve setting was incorrect for ten days, or the setting was corrected and then the valve changed the setting in 5 occasions (b)(6) 2022 answer - "the valve setting was noted to be incorrect on each of those 5 dates for at most a couple of hours after mri, and then was reprogrammed." "meaning, on 9/13, we got an mri scan, checked the setting, fixed the setting, and all was well until the next mri.With a repeat mri the same day, we saw the same issue, and fixed it promptly.With another scan on 9/14, same sequence, etc.".

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15650321
Report Number3013886523-2022-00475
Device Sequence Number14944021
Product Code JXG
UDI-Device Identifier10381780529316
UDI-Public(01)10381780529316(17)270228(10)6247702
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number828810PL
Device Catalogue Number828810PL
Device Lot Number6247702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/19/2022
11/21/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/09/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age20 MO
Patient SexFemale